Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

June 8, 2017Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 8, 2017, 12:13 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2017, 12:13 PM EDT (16:13 UTC)
Expired
Jun 8, 2017, 1:15 PM EDT
In force
62 min
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
854 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS82 KMLB 081613
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1213 PM EDT THU JUN 8 2017
 
FLZ054-058-059-081715-
St. Lucie FL-Okeechobee FL-Indian River FL-
1213 PM EDT THU JUN 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...EAST
CENTRAL OKEECHOBEE AND SOUTH CENTRAL INDIAN RIVER COUNTIES UNTIL 115
PM EDT...

At 1212 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fort Drum, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Pierce, Okeechobee, White City, Fort Pierce South and Country
Hills Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2724 8085 2739 8096 2763 8056 2741 8033
TIME...MOT...LOC 1612Z 234DEG 59KT 2742 8079 

$$

Johnson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 10:51 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 8, 10:51 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1051 AM EDT Thu Jun 8 2017

.DISCUSSION...
Morning visible satellite imagery denotes a weakening frontal
boundary just to the north of the area, along with a few weak
surface reflections, the first over the eastern Gulf just offshore
Tampa, and the second offshore Jacksonville. Surface observations
indicate the front is stretched from Flagler County to the Big
Bend area, with breezy north flow and low clouds to the north of
the boundary.

Overall, conditions are not as supportive for widespread showers
and thunderstorms like we've seen over the past several days;
however, with the presence of more than adequate moisture along
with the surface front and weak low, expect another day of
scattered to numerous showers and isolated thunderstorms across
the area. Ongoing showers and storms across Osceola and Brevard
counties, a result of the deep southwest flow out ahead of the
boundary, will continue to sink south and bring a greater chance
for thunderstorms to Okeechobee County and the Treasure Coast. To
the north, along and near the I-4 corridor, expect a renewed
chance for measurable precipitation as near-surface convergence
increases with the presence of the weak low transiting the area.
Expect this activity to be more showery in nature with an isolated
threat for thunderstorms.

Somewhat drier air, especially considering how soupy it has been
the past several days, will begin to advect in once the surface
low passes and the weak front oozes into the area. Suspect this
will significantly reduce precipitation chances across the north
by mid to late afternoon, though additional showers may push
onshore the Volusia County coast as onshore flow increases behind
the boundary.

&&

.AVIATION...
Expect more breaks in the cloud cover today, however, with the
presence of a weak front and more than adequate moisture, still
expecting a high coverage of SHRA (isolated TSRA threat) across
the area today, especially from KISM/KMCO/KTIX south.

Need to watch KDAB for low clouds/stratus this afternoon as
surface boundary and attendant northeast wind surge works its way
down the coast. Conditions support the development of low clouds /
stratus at aerodromes again late this evening and overnight.

&&

.MARINE...
Today-Tonight...Weak front to sag southward into the
northern coastal waters by early this afternoon and into the central
peninsula by late in the day, continuing southward during the
evening/overnight. SWRLY morning winds will veer as the front
approaches/passes over the next 24hrs. From SW ahead of the boundary
to W/NW/N/NNE behind it. A late day northeast wind surge behind
the frontal boundary may kick winds back up towards 15-18 kts
across our northern waters. Seas generally 2-4 ft near shore, but
as stated with the NE wind surge, seas may build up to 5-6 ft
offshore Volusia late in the day and evening. Elsewhere, offshore
seas will build 4-5 ft, perhaps 6 ft well offshore.Expect
offshore moving showers/isolated storms again today, with gusty
winds, ahead of the southward sinking front.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  82  69  85  72 /  60  40  30  20
MCO  85  71  90  73 /  60  30  40  20
MLB  85  71  86  74 /  60  30  40  40
VRB  87  71  86  73 /  60  30  50  40
LEE  84  69  91  72 /  50  20  30  20
SFB  84  70  89  72 /  50  30  30  20
ORL  85  71  90  73 /  60  30  40  20
FPR  88  71  86  74 /  60  30  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Ulrich/Johnson
Hazardous weather outlook, Jun 8, 10:30 AM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1030 AM EDT Thu Jun 8 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1030 AM EDT Thu Jun 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered shower and isolated lightning storms will continue to
develop across east central Florida. After noon, showers are expected
to increase becoming numerous and lightning storms to scattered in
coverage. All of this activity will be out ahead of an approaching
weak surface front and upper trough.

Embedded showers and a few storms may become occasionally strong
this afternoon with wind gusts to 50 mph and lightning. The areas
of rain with embedded showers and isolated storms will move
towards the northeast or east at 20 to 30 mph.

.FLOOD IMPACT...
Locally heavy rain accumulating up to 1 to 2 inches in a short
period of time may cause temporary urban flooding in poor drainage
locations, especially in areas which received heavy rain from
past days storms. Drive times may be delayed.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered showers and isolated thunderstorms will intermittently
move offshore, north of the Cape this morning, at 25 knots. This
afternoon scattered to numerous showers and isolated to scattered
lightning storms will move off of the coast between Flagler Beach
and Jupiter Inlet.

As a result, there is a risk of wind gusts of 34 knots or greater
along the intracoastal waters as well as the coastal Atlantic
waters.

.WIND AND SEA IMPACT...
Prevailing southwest winds of 15 to 20 knots are forecast beyond 20
miles of the coast and small craft should exercise caution.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered lightning storms are forecast through the weekend and
into early next week. The primary hazards will be frequent
lightning strikes, gusty winds, and heavy rainfall on both land
and water near stronger storms.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed. Rainfall reports regarding significant rainfall
accumulations and related potential impacts are especially
requested.

Sedlock/Johnson

In the hours before

Local storm report, Jun 8, 11:07 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1107 AM EDT THU JUN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     TSTM WND GST     1 ESE PATRICK AIRFORCE  28.23N 80.60W
06/08/2017  M39 MPH          AMZ552             FL   AWOS

            AWOS AT PATRICK AIR FORCE BASE MEASURED PEAK WIND GUST OF
            34KT/39MPH FROM THE SOUTHWEST.

&&

KR
Special weather statement, Jun 8, 11:53 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1153 AM EDT THU JUN 8 2017

FLZ047-054-081645-
Southern Brevard County FL-Indian River FL-
1153 AM EDT THU JUN 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES UNTIL 1245 PM EDT...

At 1152 AM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere and Indian River Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2759 8064 2785 8087 2791 8087 2808 8058
      2769 8036
TIME...MOT...LOC 1552Z 228DEG 9KT 2790 8068

Johnson
Special weather statement, Jun 8, 12:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1213 PM EDT THU JUN 8 2017

FLZ054-058-059-081715-
St. Lucie FL-Okeechobee FL-Indian River FL-
1213 PM EDT THU JUN 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...EAST
CENTRAL OKEECHOBEE AND SOUTH CENTRAL INDIAN RIVER COUNTIES UNTIL 115
PM EDT...

At 1212 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fort Drum, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Pierce, Okeechobee, White City, Fort Pierce South and Country
Hills Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2724 8085 2739 8096 2763 8056 2741 8033
TIME...MOT...LOC 1612Z 234DEG 59KT 2742 8079

Johnson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:47 AM EDTSpecial Marine WarningMLB88 min
Jun 8, 11:53 AM EDTSpecial Marine WarningMLB82 min
Jun 8, 11:53 AM EDTSpecial Weather StatementMLBIndian River52 min
Jun 8, 1:31 PM EDTSpecial Marine WarningMLB59 min
Jun 8, 1:45 PM EDTSpecial Marine WarningMLB60 min
Jun 8, 2:26 PM EDTSpecial Weather StatementMLBBrevard34 min
Jun 8, 2:51 PM EDTSpecial Marine WarningMLB54 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.